Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 20, NWS Pocatello, ID

October 10, 2009

NWS Pocatello, ID issued this wind advisory at Oct 10, 2009, 2:12 PM MDT. It took effect at Oct 11, 2009, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 2:12 PM MDT (20:12 UTC)
In effect from
Oct 11, 2009, 3:00 PM MDT
Expired
Oct 11, 2009, 4:25 AM MDT
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 102012
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT SAT OCT 10 2009

IDZ017-022-111000-
/O.NEW.KPIH.WI.Y.0020.091011T2100Z-091012T0300Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD CITY...OAKLEY...ROCKLAND
212 PM MDT SAT OCT 10 2009

...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT SUNDAY. 

STRONG WESTERLY WINDS DEVELOP ACROSS PORTIONS OF EASTERN IDAHO
SUNDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH ARE...WITH
GUSTS TO AROUND 45 MPH ARE EXPECTED. THESE WINDS WILL BEGIN TO DIMINISH
JUST AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 111025
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SUN OCT 11 2009


IDZ017-022-111130-
/O.CAN.KPIH.WI.Y.0020.091011T2100Z-091012T0300Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD CITY...OAKLEY...ROCKLAND
425 AM MDT SUN OCT 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 1:18 PM MDT, 54 minutes earlier.

Area forecast discussion, Oct 10, 1:18 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
118 PM MDT SAT OCT 10 2009

.MONITORING NEXT STORM SYSTEM DROPPING TOWARDS EAST IDAHO FROM THE
NORTHWEST. MODELS SHOW PRECIPITATION BREAKING OUT ACROSS THE
SOUTHERN HIGHLANDS LATE THIS EVENING AND OVERNIGHT. THE NAM BRINGS
THIS MOISTURE FURTHER NORTH ACROSS MUCH OF THE SNAKE PLAIN ON
SUNDAY WHILE THE GFS KEEPS IT CONFINED TO THE SOUTHERN AND EASTERN
HIGHLANDS. AM LEANING MORE TOWARDS THE GFS SOLUTION...BUT WILL
CONTINUE TO A HIGH CHANCE IN THE SNAKE PLAIN. GIVEN LOW SNOW
LEVELS...IF NAM WERE TO VERIFY UP TO AN INCH OF SNOW COULD BE
POSSIBLE IN THE SNAKE PLAIN. OTHERWISE...EXPECT UP TO 4 INCHES IN
THE HIGHER TERRAIN. WILL HOLD OFF ON WINTER WEATHER ADVISORIES AT
THIS POINT. AM EXPECTING A GOOD DEAL OF WIND AND WILL ISSUE A WIND
ADVISORY FOR THE SOUTHERN HIGHLANDS AND EASTERN MAGIC VALLEY.
SHOULD SEE CLEARING SUNDAY NIGHT. THE NAM SHOWS ANOTHER WAVE OF
LIGHT SNOW PUSHING THROUGH THE AREA. HOWEVER...NAM IS MUCH FURTHER
SOUTH WITH UPPER LEVEL LOW THAN THE GFS AND THINK THAT THIS SNOW
IS ASSOCIATED WITH THAT UPPER LOW. WILL END PRECIPITATION DURING
THE DAY FOR NOW.

EXPECT DRY WEATHER AND WARMING CONDITIONS INTO TUESDAY. AFTER
WHICH TIME...THE FLOW WILL BECOME SOUTHWESTERLY AND A LARGE PUSH
OF MOISTURE IS EXPECTED TO MOVE INTO THE REGION. WIDESPREAD
PRECIPITATION LOOKS LIKELY TUESDAY NIGHT INTO WEDNESDAY. SNOW
LEVELS WILL LIKELY BE 7000-8000 FT...PERHAPS HIGHER. MOISTURE HANGS
AROUND THE AREA THROUGH THE REST OF THE FORECAST...ALONG WITH
WARMER TEMPERATURES. THE WARM TEMPERATURES SHOULD KEEP THE THREAT
FOR SNOW OUT OF MOST OF THE VALLEYS.

&&

.AVIATION...VFR CONDITIONS WILL LAST UNTIL AROUND 8Z-10Z SUNDAY FOR
THE VALLEY TAF SITES. AS UPPER SYSTEM DROPS INTO WESTERN MONTANA AND
THE IDAHO PANHANDLE...RAIN AND SNOW WILL DEVELOP ACROSS THE SOUTHERN
AND EASTERN MOUNTAINS. AS THIS OCCURS...CIGS WILL DROP SIGNIFICANTLY
DUE TO UPSLOPE FLOW AGAINST THE MOUNTAINS. BY MID MORNING...SNOW
WILL BE KICKING IN AT THE VALLEY TAF SITES AND BECOMING RAIN OR A
MIX LATER IN THE DAY. VIS/CIGS WILL DROP TO MVFR/IFR WITH ONSET OF
HEAVIER PRECIP. WINDS WILL ALSO PICK UP ACROSS THE SOUTH DURING THE
AFTERNOON.  AS KBYI CLEARS OUT LATER IN THE AFTERNOON...STRONG
WESTERLY WINDS WILL KICK IN. FOR KSUN...VFR CONDITIONS SHOULD LAST
UNTIL AROUND 12Z SUNDAY.  AFTER THAT SNOW AND RAIN DEVELOPS WITH
VIS/CIGS DROPPING TO MVFR/IFR...UNTIL LATE IN THE AFTERNOON. THEY
WILL SEE STRONGER WINDS AS WELL BY THEN. KEYES

&&

.FIRE WEATHER...RAIN...SNOW AND WIND DEVELOPS DURING THE NEXT 24
HOURS AS STORM SYSTEM DROPS INTO WESTERN MONTANA AND THE IDAHO
PANHANDLE. STRONG WESTERLY WINDS WILL DEVELOP SUNDAY AFTERNOON
ACROSS SOUTHERN IDAHO...ESPECIALLY THE SOUTHERN HIGHLANDS AND MAGIC
VALLEY. WARMER WEATHER WILL SETTLE IN FOR MONDAY AND TUESDAY AHEAD
OF THE NEXT STORM. THIS SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW
INTO THE AREA FOR MIDWEEK. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 PM TO 9 PM MDT SUNDAY FOR IDZ017-022.

&&
Hazardous weather outlook, Oct 10, 4:22 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
422 AM MDT SAT OCT 10 2009

IDZ017>025-031-032-111030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
422 AM MDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

TONIGHT A LOW DEVELOPS OVER NORTHERN IDAHO BRINGING WIDESPREAD
RAIN AND SNOW SHOWERS OVER THE EASTERN HIGHLANDS...SOUTH CENTRAL
AND WASATCH MOUNTAINS. EXPECT 2 TO 4 INCHES OF SNOW IN AREAS OF
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT THE NEXT BIG SYSTEM TUESDAY THROUGH THURSDAY BRINGING
WIDESPREAD RAIN AND SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.